advertisement
Question
Posted by: extreme depression | 2010/06/04

extreme depression

Hi,

I had to get an abortion a few weeks ago. I''m not at all an emotional person (due too issues growing up, bu that''s a whole other story), but since the abortion I have been extremely depressed. It''s not that the abortion self makes me sad, it''s like since the abortion my emotions are just automatically screwed. I don''t want to be near anyone. I''ve been on antidepressants since I was about 16, for what they said was genetic depression and also for chronic headaches. But now I''m off it for a while, due to being on an diet pill, Ectiva. I have immune deficiency, so I am always sick and tired, and now I''m even more tired, hardly eat at all, and that just makes me more grumpy. So at this moment I''m so tired,irritated and sad, I realy don have the energy to go on. I cry and sleep all the time, I''m fighting with everybody, I''m tired of all the people in my life for no reason at all. I don feel happy at all, for anything. I don''t know what to do. Please help

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hello e.d.,
I've said before that it should not be allowed for doctors or clinics to perform abortions without a properly trained mental health professional assessing the person first, and following them up in the period following the operation.
Abortion is generally a really simple procedure surgically, but highly complex emotionally, and just as with pregnancy and child-birth, is associated with emotional problems including depression, which need to be recognized and helped properly.
And diet pills, mainly inefective and risky, are rarely a good idea - better to work with a dietician on a proper diet and exercise progam - and such diet pills can also disturb one's mood - and antidepressant would probably be more useful. But a full assessment from a good local shrink, to take all of this into account and suggest treatment options, would be the best way to go. It sounds as though the Depression may be returning, and deserves higher priority than the diet pills.
Ectiva inhibits serotonin in a way that could make depression a real possibility. The pakage insert lists psychiatric illnesses as a contra-indication, and also that it should not be combined with antidepressants and similar drugs.
It should not be used on its own but only as part of a proper program including diet and exercise.
So do see a good local psychiatrist for a comprehensive assessment of all your problems, and to plan an optimal treatment program for all if them.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/06/05

Hello e.d.,
I've said before that it should not be allowed for doctors or clinics to perform abortions without a properly trained mental health professional assessing the person first, and following them up in the period following the operation.
Abortion is generally a really simple procedure surgically, but highly complex emotionally, and just as with pregnancy and child-birth, is associated with emotional problems including depression, which need to be recognized and helped properly.
And diet pills, mainly inefective and risky, are rarely a good idea - better to work with a dietician on a proper diet and exercise progam - and such diet pills can also disturb one's mood - and antidepressant would probably be more useful. But a full assessment from a good local shrink, to take all of this into account and suggest treatment options, would be the best way to go. It sounds as though the Depression may be returning, and deserves higher priority than the diet pills.
Ectiva inhibits serotonin in a way that could make depression a real possibility. The pakage insert lists psychiatric illnesses as a contra-indication, and also that it should not be combined with antidepressants and similar drugs.
It should not be used on its own but only as part of a proper program including diet and exercise.
So do see a good local psychiatrist for a comprehensive assessment of all your problems, and to plan an optimal treatment program for all if them.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement